Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 164, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Sep 4, 2015, 3:32 PM EDT for Newberry County, South Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2015, 3:32 PM EDT (19:32 UTC)
- Expired
- Sep 4, 2015, 4:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
County Newberry County, SC
The radar
The Columbia radar (KCAE), 58 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 1:47 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Sep 4, 1:47 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 147 PM EDT FRI SEP 4 2015 .SYNOPSIS... AN UPPER-LEVEL RIDGE WILL REMAIN TO OUR SOUTH AND WEST...WHILE AN UPPER-LEVEL LOW DEVELOPS OVER THE SOUTHEAST. A COLD FRONT AND INCREASING MOISTURE WILL BRING INCREASING CHANCES FOR SHOWERS THIS WEEKEND INTO EARLY NEXT WEEK...ALONG WITH A TREND TOWARDS COOLER TEMPERATURES. && .NEAR TERM /THROUGH TONIGHT/... WEAK UPPER TROUGH TO REMAIN ACROSS THE REGION THROUGH TONIGHT. FORCING EXPECTED TO REMAIN RATHER WEAK OVER THE ARE THROUGH THIS AFTERNOON. WEAK SURFACE BOUNDARIES...ALONG WITH SEA- BREEZE...SHOULD BE THE ONLY FOCUS AREAS FOR ANY CONVECTION. PWAT VALUES STILL BETWEEN 1.6-1.8 INCHES...SO MARGINAL MOISTURE AVAILABLE FOR STORMS TO FORM. EXPECT GENERALLY ISOLATED TO SCATTERED DIURNAL SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE REGION LATE THIS AFTERNOON AND INTO THE EARLY EVENING. TEMPERATURES THIS AFTERNOON SHOULD BE ABLE TO CLIMB BACK ABOVE NORMAL ACROSS MAJORITY OF THE CWA...MAINLY DUE TO PLENTY OF SUNSHINE. FORECAST HIGHS IN THE MID 90S LOOKING ON TRACK. LATER TONIGHT THE MODELS BEGIN TO INDICATE ADDITIONAL SHOWER ACTIVITY DEVELOPING AND MOVING SLOWLY SOUTHWARD ALONG A SLOW MOVING BACK DOOR FRONT. EXPECT TO SEE SOME SHOWERS CONTINUE TO DEVELOP AND MOVE ACROSS THE FORECAST AREA FROM NORTH TO SOUTH DURING THE OVERNIGHT HOURS. CONFIDENCE IN COVERAGE IS RATHER LOW...BUT FEEL THAT SLIGHT CHANCE TO CHANCE POPS SHOULD SUFFICE. OVERNIGHT LOWS SHOULD BE LIMITED BY SOME ADDITIONAL CLOUD COVER...WITH LOWS IN THE LOWER TO MID 70S EXPECTED. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... THE BACKDOOR COLD FRONT WILL CONTINUE TO SLOWLY SHIFT SOUTHWARD THROUGH THE FORECAST AREA ON SATURDAY PROVIDING A FOCUS FOR CONVECTION. MOISTURE LIKELY TO BE POOLING ALONG THE BOUNDARY WITH PWAT VALUES 1.8 TO NEAR 2 INCHES AND SHORTWAVE ENERGY ASSOCIATED WITH A POSSIBLE WEAK DEVELOPING CLOSED UPPER LOW WILL WARRANT CHANCE POPS...ESPECIALLY IN THE CSRA AND WESTERN MIDLANDS. ABUNDANT CLOUDS AND PRECIPITATION WILL LIMIT THE AMOUNT OF INSOLATION AND RESULT IN COOLER...NEAR NORMAL MAX TEMPERATURES IN THE MIDDLE TO UPPER 80S. SCATTERED SHOWERS LIKELY TO LINGER ACROSS THE SOUTHERN PART OF THE FORECAST AREA INTO SATURDAY NIGHT WHILE SLIGHTLY DRIER AIR BUILDS IN FROM THE NORTH. OVERNIGHT LOWS SATURDAY NIGHT IN THE UPPER 60S TO AROUND 70. && .LONG TERM /SUNDAY THROUGH FRIDAY/... RELATIVELY ACTIVE WEATHER EXPECTED EARLY IN THE EXTENDED PERIOD WITH A WEAK UPPER LOW OVER THE SOUTHEAST WHICH DISSIPATES BY MIDWEEK. ANOTHER UPPER TROUGH OVER THE GREAT PLAINS WILL MOVE TOWARDS THE EAST COAST LATE IN THE WEEK WITH AN ASSOCIATED FRONTAL BOUNDARY APPROACHING THE TN VALLEY BY FRIDAY. PERSISTENT EASTERLY FLOW OFF THE ATLANTIC SUNDAY THROUGH TUESDAY WILL PROVIDE SUFFICIENT MOISTURE ALONG WITH WEAK VORTICITY ASSOCIATED WITH THE UPPER TROUGH TO WARRANT AT LEAST DIURNAL SCATTERED SHOWERS AND THUNDERSTORMS. POPS INCREASE TO HIGH CHANCE BY FRIDAY AS THE FRONTAL BOUNDARY MOVES CLOSER TO THE FORECAST AREA. TEMPERATURES DURING THIS PERIOD SHOULD BE NEAR TO SLIGHTLY ABOVE NORMAL WITH HIGHS IN THE UPPER 80S TO AROUND 90...AND OVERNIGHT LOWS GENERALLY AROUND 70. && .AVIATION /17Z FRIDAY THROUGH TUESDAY/... EXPECTING VFR CONDITIONS WITH SCT TO BKN CU. THERE REMAINS A A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS THROUGH THE AFTERNOON AND INTO THE OVERNIGHT HOURS. WITH RADAR ALREADY SHOWING SOME SHOWER DEVELOPMENT ACROSS THE SOUTH AND EASTERN CWA...HAVE ELECTED TO PLACE VCSH IN AGS/DNL/OGB FOR A SHORT PERIOD. WILL THEN UPDATE ALL TAF SITES AS SHOWERS CONTINUE TO DEVELOP AND MOVE ACROSS THE CWA AS NEEDED. EXTENDED AVIATION OUTLOOK...LATE NIGHT/MORNING FOG/STRATUS POSSIBLE...WITH A CHANCE OF SHOWERS AND POSSIBLE THUNDERSTORMS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Sep 4, 3:26 AM EDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 326 AM EDT FRI SEP 4 2015 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-050730- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 326 AM EDT FRI SEP 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 4, 2:18 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
218 PM EDT FRI SEP 4 2015
GAZ077-041845-
BURKE-
218 PM EDT FRI SEP 4 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BURKE COUNTY...
AT 218 PM EDT...A STRONG THUNDERSTORM WAS NEAR SARDIS...OR 13 MILES
SOUTHEAST OF WAYNESBORO...MOVING SOUTHWEST AT 10 MPH.
WIND GUSTS OF 45 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SARDIS AND GIRARD.
LAT...LON 3295 8182 3294 8183 3295 8186 3292 8196
3292 8202 3293 8204 3314 8183 3311 8172
3302 8158 3291 8176
TIME...MOT...LOC 1818Z 032DEG 9KT 3300 8180
CJRSpecial weather statement, Sep 4, 3:27 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
327 PM EDT FRI SEP 4 2015
SCZ020-026-042030-
NEWBERRY-SALUDA-
327 PM EDT FRI SEP 4 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SALUDA...
NORTHWESTERN RICHLAND...SOUTHWESTERN FAIRFIELD...NEWBERRY AND
NORTHWESTERN LEXINGTON COUNTIES...
AT 327 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEWBERRY...MOVING
SOUTH AT 15 MPH.
WIND GUSTS OF 45 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEWBERRY...WHITMIRE...PROSPERITY...LITTLE MOUNTAIN...POMARIA...
SILVERSTREET...PEAK...CHAPPELLS AND KINARDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3447 8155 3445 8155 3449 8149 3443 8141
3424 8132 3420 8134 3418 8140 3414 8143
3408 8139 3409 8146 3403 8149 3401 8154
3415 8190 3418 8190 3420 8194 3430 8190
3437 8178 3453 8164
TIME...MOT...LOC 1927Z 016DEG 13KT 3432 8172
CJRThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 8:18 PM EDT | Special Weather Statement | CAE | Florence | 57 min |
| Sep 4, 3:27 PM EDT | Special Weather Statement | CAE | Newberry | 63 min |
| Sep 4, 6:34 PM EDT | Special Weather Statement | CAE | Sumter | 26 min |
| Sep 4, 6:56 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 49 min |
| Sep 4, 2:18 PM EDT | Special Weather Statement | CAE | Burke | 27 min |
| Sep 4, 3:37 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 26 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.